Recall report: Local anesthetic from Teligent deemed too potent
A single lot of a topical local anesthetic is being recalled voluntarily by Teligent Pharma, the FDA announced.
Glass bottles of lidocaine HCl topical solution in 50ml have been recalled due to being classified as a super potent product, after the firms testing the item found an out of specification result at the 18-month stability point. An increased dose could lead to local anesthetic systemic toxicity, which eventually can lead to central nervous system reactions, bradycardia, hypotension. and cardiovascular collapse. That can lead to death, the FDA’s risk statement says.
The affected lot is no. 14218, and has an expiration date of September 2022. It was distributed in both the US and Canada. Anyone who has purchased lidocaine HCl should return it to the place of purchase, the FDA said, and anyone experiencing side effects should contact their doctor, and report the incident to the FDA’s MedWatch Adverse Event Reporting program.
In May, one lot of Pfizer subsidiary Hospira’s lidocaine hydrochloride injection was recalled after its label was switched with a lot of bupivacaine hydrochloride injection. That issue was identified after the FDA investigated a customer report.
Teligent is arranging for the return of the products through FedEx.
The recall, announced Monday, is the FDA’s first in two weeks.